Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 25, 2019, 12:47 AM CDT for Franklin County, Wood County, Texas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2019, 12:47 AM CDT (05:47 UTC)
- Expired
- Mar 25, 2019, 1:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Franklin County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 1:02 AM CDT | HAIL 2 | Winnsboro, TX | GOLF BALL TO HEN EGG SIZE HAIL IN CITY LIMITS OF WINNSBORO. |
| Mar 25, 1:07 AM CDT | HAIL 1 | Winnsboro, TX | CORRECTS PREVIOUS HAIL REPORT FROM WINNSBORO. SOCIAL MEDIA REPORT. |
| Mar 25, 1:07 AM CDT | HAIL 1.5 | 1 S Winnsboro, TX | PING PONG BALL SIZED HAIL FELL ON THE SOUTH SIDE OF WINNSBORO. REPORT VIA MPING. |
| Mar 25, 1:20 AM CDT | HAIL 1.75 | 10 Se Winnsboro, TX | GOLFBALL SIZE HAIL REPORTED IN PERRYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
755
WFUS54 KSHV 250547
TORSHV
TXC159-499-250630-
/O.NEW.KSHV.TO.W.0007.190325T0547Z-190325T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1247 AM CDT Mon Mar 25 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southern Franklin County in northeastern Texas...
Northeastern Wood County in northeastern Texas...
* Until 130 AM CDT.
* At 1247 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Como, or 12 miles west of Winnsboro,
moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pleasant Grove around 100 AM CDT.
Winnsboro around 110 AM CDT.
Scroggins around 120 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Perryville and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3296 9561 3296 9531 3306 9531 3304 9515
3279 9515
TIME...MOT...LOC 0547Z 289DEG 29KT 3297 9550
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
092 follow-up statements
666
WWUS54 KSHV 250603
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
103 AM CDT Mon Mar 25 2019
TXC159-499-250630-
/O.CON.KSHV.TO.W.0007.000000T0000Z-190325T0630Z/
Franklin TX-Wood TX-
103 AM CDT Mon Mar 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHERN
FRANKLIN AND NORTHEASTERN WOOD COUNTIES...
At 103 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Pleasant Grove, or near Winnsboro, moving east at 35
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Scroggins around 120 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Perryville and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3289 9542 3296 9538 3296 9531 3306 9531
3304 9515 3279 9515
TIME...MOT...LOC 0603Z 289DEG 29KT 3293 9535
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
09068
WWUS54 KSHV 250622
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
122 AM CDT Mon Mar 25 2019
TXC159-499-250630-
/O.CON.KSHV.TO.W.0007.000000T0000Z-190325T0630Z/
Franklin TX-Wood TX-
122 AM CDT Mon Mar 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHEASTERN FRANKLIN AND NORTHEASTERN WOOD COUNTIES...
At 121 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Scroggins, or 8 miles southeast of Winnsboro, moving
east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Franklin and northeastern Wood Counties, including the
following locations... Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3283 9527 3305 9520 3304 9515 3279 9515
TIME...MOT...LOC 0621Z 289DEG 29KT 3288 9518
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
09What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 25, 12:15 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 25, 12:15 AM CDT, 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1215 AM CDT Mon Mar 25 2019 .UPDATE... After coordinating with SPC and WFO FWD, have elected to extend SVR Watch #33 for several more counties in E TX until 09Z, while also dropping the watch for McCurtain County OK and the Nrn counties in SW AR, as the severe threat (while not zero), is considerably lower than farther S. However, a marginal severe threat remains across E TX where MLCapes of up to 1000 J/kg remain, although the short term progs suggest that instability will continue to gradually diminish overnight as the parent shortwave over Srn OK/N TX shifts E into Srn AR/N LA late, where the more stable air remains. Large hail will remain the primary threat, with damaging winds a secondary threat. Did not make any other changes to the ongoing forecast. 15 && .SHORT TERM.../Tonight/ The sct convection that did affect portions of McCurtain County OK earlier this evening have diminished/remained just N of this area and the adjacent counties in SW AR, as the convection has outran the greater axis of instability along the cold front, which extends from near FSM, to just S of MLC, AQR, SW to the Nrn and Wrn sections of the DFW Metroplex, to near SEP. However, additional sct convection has recently redeveloped near and just ahead of the front over portions of N TX, in the area of better instability where MLCapes near or slightly better than 1000 J/kg exist ahead of a shortwave trough noted over Srn OK and N TX. The short term progs have done a poor job with the handling of the ongoing convection, with the latest 00Z NAM much drier/less bullish with convection development through the remainder of the evening (especially near and N of DFW), but does suggest convection building ESE into more of E TX/extreme Nrn LA after 06Z. The latest run of the HRRR has initialized too far E with the ongoing convection and also does not take into account the convection N of DFW, but does suggest clusters of convection which should track SE across E TX into N LA overnight. Although some instability will persist overnight with additional low level moistening, the short term progs suggest that overall CAPE will continue to slowly diminish overnight, but with 500-800+ J/kg remaining over portions of E TX before the shortwave shifts E into slightly more stable air farther E into Scntrl AR/Ncntrl LA. Although an isolated severe threat may persist beyond the 05Z SVR Watch #33 expiration, did remove SVR mention after midnight, and did lower pops to likely across much of E TX/SW AR/N LA. But in the meantime, did add Smith and Gregg Counties in E TX to the existing SVR Watch #33 to account for extrapolation of the isolated severe warned supercell now entering Western Wood County. Also made very minor adjustments to the min temp forecast, with this convection diminishing from NW to SE late as H850-700 winds veer more WNW late. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 750 PM CDT Sun Mar 24 2019/ AVIATION... For the ArkLaTex terminals. No major changes to going TAFs with as KTXK only tempo group this cycle. All other sites will see this line of TS move from N to S from 06-12Z. Large hail and some wind will be wide spread until dawn. Fropa 12-18Z with SKC looming terminals becoming NW 10-20KT all day Monday./24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 49 67 / 70 60 0 0 MLU 61 77 49 66 / 70 60 0 0 DEQ 52 68 44 67 / 70 10 0 0 TXK 57 71 46 65 / 70 10 0 0 ELD 58 74 46 66 / 70 30 0 0 TYR 60 74 47 69 / 60 60 0 0 GGG 60 75 48 68 / 60 60 0 0 LFK 64 80 49 71 / 30 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Mar 24, 1:28 PM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 128 PM CDT Sun Mar 24 2019 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-251830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola- 128 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... The threat of strong to severe thunderstorms will increase later this evening and overnight through early Monday morning as a cold front advances across the region. The highest risk area for severe weather will be north of a line from near Tyler, Texas eastward to Shreveport and Farmerville, Louisiana. The primary threats will be damaging wind gusts and large hail possibly up to golf ball size. Although the overall tornado risk is low, an isolated tornado or two cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A couple of severe storms will still be possible through sunrise Monday morning, but the overall risk for severe weather should be diminishing. Damaging winds and large hail will be the primary threats. Thunderstorms will likely persist along and south of Interstate 20 until a cold front completely exits the area Monday afternoon. Scattered thunderstorms will return by late Thursday through Saturday as a series of upper level disturbances move across the region. Thunderstorm chances will be much higher, including the potential for more severe weather, as the front moves across the Four State Region during the day on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight through early Monday morning. LAZ010-011-017>022-TXZ152-153-165>167-251830- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Nacogdoches-Shelby-Angelina-San Augustine- 128 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Strong to marginally severe thunderstorms will be possible tonight into early Monday morning as a cold front moves across the region. Damaging winds and large hail will be the primary threats. An isolated tornado cannot be completely ruled out, but the overall risk for tornadoes is very low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A couple of severe storms will still be possbile through sunrise Monday morning, but the overall risk for severe weather should be diminishing. Damaging winds and large hail will be the primary threats. Thunderstorms will likely persist south of Interstate 20 until a cold front completely exits the area Monday afternoon. Scattered thunderstorms will return by late Thursday through Saturday as a series of upper level disturbances move across the region. Thunderstorm chances will be much higher, including the potential for more severe weather, as the front moves across the Four State Region during the day on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight through early Monday morning. 19
In the hours before
Local storm report, Mar 24, 7:09 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL SMITHVILLE 34.47N 94.65W
03/24/2019 E1.00 INCH MCCURTAIN OK PUBLIC
QUARTER SIZE HAIL REPORTED AT MOUNTAIN
COUNTRY STORE.
&&
25Local storm report, Mar 24, 8:17 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL SMITHVILLE 34.47N 94.65W
03/24/2019 E2.00 INCH MCCURTAIN OK PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM
SMITHVILLE. GOLF BALL TO HEN EGG SIZE HAIL
REPORTED AT MOUNTAIN COUNTRY STORE. PHOTO
SUBMITTED TO NWS TO CORRECT SIZE IN PREVIOUS
REPORT.
&&
25Special weather statement, Mar 24, 8:32 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
832 PM CDT Sun Mar 24 2019
OKZ077-250215-
McCurtain OK-
832 PM CDT Sun Mar 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
915 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Nashoba, or 23 miles southeast of Clayton, moving
east at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Plunketville, Smithville, Watson, Bethel, Battiest, Pickens, Sherwood
and Mount Herman.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3451 9447 3437 9447 3429 9504 3449 9505
3451 9497
TIME...MOT...LOC 0131Z 257DEG 44KT 3440 9502
13Special weather statement, Mar 24, 11:21 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sun Mar 24 2019
TXZ108-124-250500-
Wood TX-Franklin TX-
1121 PM CDT Sun Mar 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND NORTHERN
WOOD COUNTIES UNTIL MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Pleasant Grove, or 13 miles west of Winnsboro, moving
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winnsboro, Scroggins, Pleasant Grove, Yantis, Perryville and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Fork, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.
LAT...LON 3296 9564 3296 9531 3306 9531 3307 9515
3281 9516 3293 9564
TIME...MOT...LOC 0421Z 274DEG 26KT 3296 9552
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 58 min |
| Mar 24, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 31 min |
| Mar 24, 11:21 PM CDT | Special Weather Statement | SHV | Wood | 39 min |
| Mar 25, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 65 min |
| Mar 25, 12:53 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 37 min |
| Mar 25, 1:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur, Wood | 63 min |
| Mar 25, 1:32 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 43 min |
| Mar 25, 1:52 AM CDT | Tornado Warning | SHV | Gregg, Harrison, Upshur | 23 min |
| Mar 25, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 59 min |
| Mar 25, 2:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith, Upshur and 1 more | 63 min |
| Mar 25, 2:45 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 60 min |
| Mar 25, 2:52 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Upshur, Wood | 3 hr |
| Mar 25, 3:48 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Rusk | 42 min |
| Mar 25, 4:35 AM CDT | Special Weather Statement | SHV | Nacogdoches, San Augustine, Shelby | 55 min |
| Mar 25, 5:41 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 49 min |
| Mar 25, 11:02 AM CDT | Special Weather Statement | SHV | Sabine | 43 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.